losing sight in right eye, and hearing sensiti... - Behçet's UK

Behçet's UK
4,571 members3,919 posts

losing sight in right eye, and hearing sensitivity right side only

aquanette
aquanette
13 Replies

Besides other Behcet symptoms, I am losing sight in my right eye and have extreme right ear hearing sensitivity..anyone else?

13 Replies
oldestnewest
Haksta

Hi Aquanette, how long has this been going on for and have you been to see an ophthalmologist to have your eyes examined & checked? I had an eye stroke in my left eye last year CRVO retinal vein occlusion due to behcets and it happened very suddenly literally overnight which initially started off as some blurry vision. I do not want to scare you but it is always better to be safe rather than sorry anytime your eyes are involved, my advice to you would be to go get yourself seen urgently as you may require treatment of high dose steroids if your eye has become inflamed at all with inflammation (Uveitis) in severe cases of this the retina could also get detached so the sooner the better. Don't sit and wonder take it from me first hand experience and also my doctors tell me the same 'any change in your vision be sure to get seen immediately'. Not sure about your hearing however I know it is a symptom of behcets to go through strange hearing problems, I also experience things such as sounds like frequency noises when everything is silent at night for instance it becomes more apparent when it happens.

Hope this helps and I wish you the very best.

Good Luck

Let us know how you get on

Take Care

1 like
Reply
aquanette
aquanette
in reply to Haksta

Thank you for your response, Haksta.

Yes I have a wonderful team of ophthalmologists , neurophthalmologists and my rheumatologist who have been treating me and monitoring my eyes. I am new to the diagnosis of Behcets and have just been prescribed azathioprine. Currently doing research on this drug before I just start taking it, and am aware of the pros and cons. Again thank you for your response , and enjoy every moment you can!

2 likes
Reply
Haksta
Haksta
in reply to aquanette

Yes I'm glad to hear it and I'm currently on Azathioprine, prednisone & colchicine myself. Hope your doing well and your eye is clearer.

Reply
sam0511
sam0511
in reply to aquanette

I have been on Azathioprine for a year now. No major side effects apart from being violently sick because I didn't take the omeprazole first.

Reply
ckayfaul
ckayfaul
in reply to Haksta

I also had a stroke in my left eye and am blind in that eye. It has been very hard to get used to. Worst is depth perception. I also had a temperal artery biopsy. My artery was so little they had to make a 3 inch incision in the side of my head and took part of the artery. This was done to see what the chances of my other eye going blind. Luckily chances are very low that it will go. I have suffered with sores for over 20 years, lower back, hair, mouth and genital.

I hope you are doing well now.

1 like
Reply
sam0511
sam0511
in reply to Haksta

Exactly the same for me - same eye. Good advice.

1 like
Reply
HiddenThis reply has been deleted
aquanette
aquanette
in reply to Hidden

Thank you for your response, Sam.

Yes I have a wonderful team of ophthalmologists ,neuro ophthalmologist and my rheumatologist who have been treating me and monitoring my eyes. I am new to the diagnosis of Behcets and have just been prescribed azathioprine. Currently doing research on this drug before I just start taking it, and am aware of the pros and cons. How long have you been on the Aza? and how is it working for you? Again thank you for your response , and enjoy every moment you can!

Reply
sam0511
sam0511
in reply to aquanette

On Azathioprine for just over a year now. It has worked up until now. I went to the ophthalmologist a month ago. Slight inflammation in left eye now but am being watched, in bed at the moment with a mild migraine which I haven't had for over 12 months too. Am thinking I may have to change meds. That said, Aza has done its job, no side effects to speak of, no inflammation in rest of system, just if you do take - you MUST take the anti sick tablet half hour before every dose as prescribed. I am still on 5mg steroids because of eye inflammation. I presume you have that too as it will stop any problems developing. Keep in touch, would like to know how you get on.

1 like
Reply
aquanette
aquanette
in reply to sam0511

Actually the steroids made everything worse for me, several times. I have been able to control the headaches, and nerve pain with alpha lipoic acid, and nortriptyline..very small dose but it takes 6 weeks to kick in. Both approved by my physicians. I have tried to discontinue the nortriptyline, but boom pain comes right back. Good luck and thank you!

1 like
Reply
sam0511
sam0511
in reply to aquanette

It is such a complicated disease - we are all different. That is what makes it difficult to talk about to non sufferers. I have stopped trying to explain now. Keep in touch.

2 likes
Reply
nkmp

Thank you for sharing your thoughts. I too struggle alone most days now because the ongoing symptoms and discussing them with my family, time and time again, can in itself feel weight and become a stress that sets off a flare.

I battle the urgent need that seems to signal my mind that of if I just explained things in a certain way this time, my loved ones would understand and this in turn would somehow elivate my current Behcets' flare.

Good health to everyone!

Reply

You may also like...